Hail, Kent
- When
- June 4, 6:20 PM CST
- Where
- Kent County, 5 mi W of Girard
- Measured
- 0.75 in hail
- Crop damage
- $10,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.350, -100.750
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 4, 4:22 PM CST, 1 hour 58 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 522 PM CDT MON JUN 4 2001 VSBL SAT IMAGES AND AREAS RADARS INDICATE CAP SHOWING SIGNS OF BREAKING WITH TCU DVLPG AND WDLY SCT TSRA INITIATING ALONG THE DRYLINE. LATEST RUN OF THE MESO-ETA AS WELL AS THE RUC HINTS THAT WDLY SCT TSRA COULD FILL IN THROUGH 00Z AND CONT THROUGH A PORTION OF THE EVENING. SVR POTENTIAL IS THERE AND SPC ALSO MONITORING THE ERN ZONES FOR A PSBL WATCH OVR THE NXT FEW HRS (SEE SPC MESOSCALE DISCUSSION 1031 FOR MORE INFO). WL UPDATE THE ZFP TO RAISE POPS TO 40 PERCENT ACROSS THE ERN ZONES AND INCLUDE MENTION OF SVR. WL BE INTERESTING TO SEE IF CONVECTION CAN BE SUSTAINED LTR TNGT AS 50KT LLJ GETS CRANKING. ANOTHER UPDATE MAY BE NECESSARY LTR PENDING FURTHER ANALYSIS. .LUB...NONE. ST
TXZ024>026-030>032-036>038-042>044-050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 547 PM CDT MON JUN 4 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL MIDNIGHT CDT TUESDAY MORNING... KING...HALL...FLOYD...CROSBY...CHILDRESS...MOTLEY...GARZA... STONEWALL...KENT...COTTLE...BRISCOE AND DICKENS... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
The national radar mosaic for the moment the first event began.
5 hail. Local standard time, as filed.
Dime to golfball size hail was reported by law enforcement officials.
Law enforcement officials reported hen egg size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2001Every state in 2001This day in weather historyWarnings in Texas, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254410, 5254408, 5254406, 5254409, 5254407.